MAUDE Adverse Event Report: LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE
Catalog Number AESR45R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An aesh160 handle and aesr45r reload were used during a procedure on an esophagus on a (b)(6) 2023.The tip of the reload inadvertently contacted the aorta resulting in a tear.The surgeon had to convert to open surgery.
 
Additional Manufacturer Narrative
The reload could not be examined as it was not returned.Based on the communication with the sales representative who was present during the procedure, the fit through the trocar was not tight and the anvil was not described as sharp.It is suspected that the reload was inserted with force and contacted the aorta resulting in the tear.Thus, the tear was likely a result of user error.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL, INC.
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby drive
bedford, MA 01730
6172099817
MDR Report Key17741114
Report Number3012998149-2023-00006
Device Sequence Number20470836
Product Code GDW
UDI-Device Identifier00851574008813
UDI-Public(01)00851574008813(17)280531(10)23BR202
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
222210
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAESR45R
Device Lot Number23BR202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESH160 AEON¿ ENDOSCOPIC STAPLER HANDLE MEDIUM LOT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown